MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0413CSFMX
Medical Device Problem Codes Fracture (1260); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference: (b)(4).An evaluation of the actual complaint sample could not be performed as the device was unavailable for return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f210900673 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "15 x 14 ica aneurysm.Took 16 complex 18 and optimax coils.The 17th coil was a 4x13 max but was having trouble going in, manipulated mc many times, coil was half in aneurysm, pulled gently to remove and started to unravel.After 2 hours we were able to snare with no harm to patient." 25aug2022, additional information: "can you clarify what happened in the incident? was the implant still connected to the delivery pusher? yes.Was the implant detached using the controller when it was half in the aneurysm? or did the coil prematurely detach? they eventually pulled coil enough from back end that it broke off from pusher wire." 12sep2022, additional information: discussion with the sales representative present during the case indicated that the physician noticed that the implant became stretched and broke from the delivery pusher after it was noted that there was no more movement with the implant while still retracting the delivery pusher when attempting to manipulate the coil to better seat the implant.The implant coil was then snared out in approximately 6 different pieces.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key15438691
Report Number3014162263-2022-00029
Device Sequence Number20232605
Product Code HCG
UDI-Device Identifier00818053025129
UDI-Public00818053025129
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2026
Device Model NumberOPTI0413CSFMX
Device Catalogue NumberN/A
Device Lot NumberF210900673
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Initial Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown